Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

What is the cause of fever with zero appetite afte being treated for bile duct cancer?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 1986
Answered : 59 Questions
My husband has been diagnosed with bile duct cancer (cholangiocarcinoma). He had two procedures to unblock the duct. The first one, through the mouth, failed and they did a second one through the rib cage and liver. It was sucessful and a lot of fluid drained. He is still very yellow and has zero appetite and has started running a fever (99.9) tonight. We have not yet seen the oncologist but have an appointment for Thursday. Should I call someone tonight about his temp? It is very bad outside and he says no. I am his wife and I don't know what to do,.
Posted Mon, 3 Mar 2014 in Cancer
Answered by Dr. K. Harish 1 hour later
Brief Answer: You could check Detailed Answer: The first procedure has been attempted through endoscope. Probably they have not been able to stent the blocked duct. They have then done a procedure called per-cutaneous drainage, wherein they would have canulated the blocked duct to drain outside. Another possibility is an interno external stenting. The jaundice would take some time to decrease. Appetite could be low even due to advanced cancer. Fever is an important symptom in blocked bile duct. It can cause cholangitis (inflammation of bile ducts) which could be life threatening. That bile has been drained is a matter of solace. The chances of life threatening cholangiits would be less. But still, if it is cholangitis it could be XXXXXXX Please check with your doctor.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor